Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 6, 2018, 9:28 PM CDT for Boone County, Platte County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 9:28 PM CDT (02:28 UTC)
- Expired
- Jun 7, 2018, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WGUS53 KOAX 070228
FFWOAX
NEC011-141-070530-
/O.NEW.KOAX.FF.W.0004.180607T0228Z-180607T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
928 PM CDT WED JUN 6 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Western Platte County in northeastern Nebraska...
Southern Boone County in northeastern Nebraska...
* Until 1230 AM CDT.
* At 927 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
St. Edward, Cedar Rapids, Primrose and The Highway 14 And 56
Junction.
LAT...LON 4170 9829 4165 9760 4139 9761 4139 9770
4152 9770 4153 9788 4151 9789 4151 9804
4150 9804 4150 9809 4148 9810 4148 9829
$$
MEAD1 follow-up statement
688
WGUS73 KOAX 070515
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1215 AM CDT THU JUN 7 2018
NEC011-141-070525-
/O.CAN.KOAX.FF.W.0004.000000T0000Z-180607T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte NE-Boone NE-
1215 AM CDT THU JUN 7 2018
...THE FLASH FLOOD WARNING FOR WESTERN PLATTE AND SOUTHERN BOONE
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4170 9829 4165 9760 4139 9761 4139 9770
4152 9770 4153 9788 4151 9789 4151 9804
4150 9804 4150 9809 4148 9810 4148 9829
$$
MEADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:14 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 6:14 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 614 PM CDT Wed Jun 6 2018 .SHORT TERM...(Tonight through Thursday Night) Issued at 312 PM CDT Wed Jun 6 2018 An upper level ridge remained in place over the central CONUS today. Locally, isolated showers and storms continued to diminish as they drifted across northeast Nebraska and southwest Iowa late this morning. It was another hot day as temperatures climbed to around 10 degrees above normal, reaching the low to mid 90s across southeast Nebraska and southwest Iowa. A few areas of convection were beginning to bubble around 3pm this afternoon from northwest Iowa through south-central Nebraska. More showers and storms will continue to develop along an old outflow boundary from an MCS that moved through Minnesota early this morning. CAMs continue to depict storms popping up across central Iowa shortly before 00Z this evening, and gradually develop west along the boundary into eastern Nebraska. Storms will then surge southeast, reaching the northern Missouri border after midnight. The SPC has placed us in a Slight Risk for severe storms this evening. Abundant low level moisture will help produce around 4000 J/kg of CAPE across the region. While this large amount of instability will be enough to create intense updrafts, capable of producing some large hail and strong winds, shear will be a limiting factor these storms. With only 20 to 35 kts of 0-6km bulk shear, it seems as though storms may struggle to stay organized, especially in eastern Nebraska. Additional showers and storms will develop across west-central portions of Nebraska and Kansas overnight as an upper level disturbance tracks along the ridge. Supported by the low level jet, this convection will likely bring lingering precipitation to the forecast area through Thursday morning. There may be a brief lull in convective activity late morning/early Thursday afternoon before showers and storms are kicked off once again around 00Z Friday. For now we will remain in a Marginal Risk for severe storms. While the bulk shear may be slightly better, up to 40 kts, instability is less impressive. Relief from the heat will come Thursday with highs only in the low to mid 80s. .LONG TERM...(Friday through Wednesday) Issued at 312 PM CDT Wed Jun 6 2018 Showers and storms will move out of the region Friday morning, allowing afternoon temperatures to climb back towards 90. Yet another weak disturbance will track along the ridge Friday night, into Saturday morning, followed by another ripple in the upper level flow Saturday night. Temperatures over the weekend will remain in the upper 80s and lower 90s. The ridge across the nation's midsection will finally be broken down early next week, as a large low pressure system pushes into western Canada. While models diverge on solutions in regards to precipitation, they do agree that a cold front associated with this system will bring temperatures back down into the mid 80s through much of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Jun 6 2018 Isolated to scattered showers and thunderstorms will move through eastern Nebraska and southwest Iowa this evening. Storms may contain strong winds and large hail. Precipitation coverage will gradually diminish through Thursday morning. Otherwise, VFR conditions are expected with light southerly winds. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...KG
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 349 PM CDT Wed Jun 6 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 349 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Isolated to scattered severe storms will be possible tonight. The primary hazards will be damaging winds,large hail, lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday On and off thunderstorm chances will continue into early next week with isolated severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Local storm report, Jun 6, 8:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 3 NW MAPLETON 42.20N 95.83W
06/06/2018 M1.00 INCH MONONA IA TRAINED SPOTTER
&&
JRBLocal storm report, Jun 6, 8:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
821 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST 1 NE COLUMBUS 41.45N 97.34W
06/06/2018 E58 MPH PLATTE NE AWOS
&&Local storm report, Jun 6, 8:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
845 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL GARRISON 41.17N 97.17W
06/06/2018 M1.00 INCH BUTLER NE TRAINED SPOTTER
&&Local storm report, Jun 6, 8:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
857 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG RISING CITY 41.20N 97.30W
06/06/2018 BUTLER NE LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED
BASED ON RADAR.
&&
BLBLocal storm report, Jun 6, 9:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
920 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM FLASH FLOOD 5 W OAKLAND 41.83N 96.56W
06/06/2018 CUMING NE LAW ENFORCEMENT
&&Local storm report, Jun 6, 9:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
924 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM FLASH FLOOD 2 S WEST POINT 41.81N 96.71W
06/06/2018 CUMING NE LAW ENFORCEMENT
REPORTED WATER OVER HIGHWAY 275.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:05 PM CDT | Special Weather Statement | OAX | Butler, Saunders | 40 min |
| Jun 6, 7:11 PM CDT | Flash Flood Warning | OAX | Cuming, Dodge | 4 hr |
| Jun 6, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 38 min |
| Jun 6, 7:32 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Platte, Saunders | 43 min |
| Jun 6, 7:44 PM CDT | Special Weather Statement | OAX | Platte | 46 min |
| Jun 6, 7:46 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 29 min |
| Jun 6, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 49 min |
| Jun 6, 7:58 PM CDT | Special Weather Statement | OAX | Wayne | 47 min |
| Jun 6, 8:34 PM CDT | Areal Flood Advisory | OAX | Colfax, Platte | 2 hr |
| Jun 6, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 34 min |
| Jun 6, 8:46 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 29 min |
| Jun 6, 9:30 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| Jun 6, 9:39 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 14 min |
| Jun 6, 10:07 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 23 min |
| Jun 6, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 27 min |
| Jun 6, 10:22 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 23 min |
| Jun 6, 10:47 PM CDT | Special Weather Statement | OAX | Cass, Otoe | 43 min |
| Jun 6, 11:13 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 32 min |
| Jun 6, 11:24 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 36 min |
| Jun 6, 11:57 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 33 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | OAX | Pawnee, Richardson | 30 min |
| Jun 7, 12:47 AM CDT | Special Weather Statement | OAX | Saunders | 28 min |
| Jun 7, 1:08 AM CDT | Special Weather Statement | OAX | Lancaster | 52 min |
| Jun 7, 1:24 AM CDT | Special Weather Statement | OAX | Lancaster | 51 min |
| Jun 7, 1:27 AM CDT | Special Weather Statement | OAX | Pawnee | 48 min |
| Jun 7, 1:38 AM CDT | Areal Flood Advisory | OAX | Pawnee | 3 hr |
| Jun 7, 4:02 AM CDT | Special Weather Statement | OAX | Boone, Madison, Pierce | 43 min |
| Jun 7, 4:40 AM CDT | Special Weather Statement | OAX | Madison, Pierce, Platte, Stanton, Wayne | 65 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.